MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW
Catalog Number LITNG12HTORQ100
Medical Device Problem Codes Fracture (1260); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the main pulmonary artery, right pulmonary artery, left pulmonary artery, left interlobar, lingual artery and right lower lobar using an indigo system aspiration catheter 12 (cat12), a non-penumbra guide sheath and a guidewire.During the procedure, the physician completed eight to nine passes in the target vessel using the cat12.While attempting the final pass and when torquing the cat12, the physician encountered resistance and noticed under fluoroscopy that the cat12 was kinked.Subsequently, the cat12 fractured approximately 3 inches from the distal end of the catheter.The physician then re-advanced the guidewire through the cat12, inflated a 4mm balloon at the fracture location to provide support.The cat12 with the inflated balloon was pulled back into the guide sheath.Subsequently, the cat12 along with the inflated balloon and the guide sheath were removed from the patient.The procedure ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report: 3005168196-2022-00387 1.Section g.Box 3.Report source.Evaluation of the returned cat12 confirmed that the device was fractured on the distal shaft.The complaint indicated that the cat12 was kinked prior to fracture.If the device is torqued against resistance during use damage such as a kink and a subsequent fracture may occur.The root cause of the resistance could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM LIGHTNING 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15263724
Report Number3005168196-2022-00387
Device Sequence Number17768308
Product Code QEW
UDI-Device Identifier00815948022553
UDI-Public815948022553
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K210323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2024
Device Catalogue NumberLITNG12HTORQ100
Device Lot NumberH11874
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005